TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Keeelo Offline
Member
Welcome me, I'm new!
*
 
Keeelo's Avatar
 
Name: Kyle
Age: 31
Gender: Male
Location: Lancashire, UK

Posts: 2
Join Date: September 5th 2012

Question Venlafaxine 150mg + Antipsychotic?? - September 6th 2012, 12:53 AM

Hi all,

I have been on venlafaxine for four months now and still feel suicidal. Can antidepressants really cause suicidal ideation even after being on them for so long??

I had a medical review two days ago and was hoping to start cutting down on my venlafaxine (because it wasn't working so what was the point).

I saw a psychiatrist in my review who decided to perscribe an Antipsychotic! This was along with my venlafaxine by the way!

I was shocked really and kindly refused.
She gave me a booklet called 'your guide to the side effects of Antipsychotics' and asked me to think about it and to pick one if i decided to go ahead with it.

The psychiatrist also said I need to have regualar blood tests on these, which makes me think, wtf are they?

They all left with me feling dissapointed and confused over what just happened.

I dont like taking my venlafaxin anyway because I think its pointless when they dont help and I feel like a crazy person having to take them all the time.


Well, here I am. Thinking about it.

Any help would be much appreciated!

Cheers guys!
   
  (#2 (permalink)) Old
Validity Offline
Member
I can't get enough
*********
 
Validity's Avatar
 
Name: Jay
Age: 22
Gender: Female
Location: In the deep, dark, treacherous place called my mind. Oh and Australia!

Posts: 2,459
Blog Entries: 23
Join Date: August 24th 2012

Re: Venlafaxine 150mg + Antipsychotic?? - September 6th 2012, 01:03 AM

Well, yes some anti-phsycotics can cause depression, which yes I must say is really annoying. Taking two different types might balance it out so if you're thinking about it, just do a trial run for a few weeks to see how you feel then.

The blood tests would probably be to see if you are taking the right doses and that it isn't too much for your system to take.

SO yeah,
Jay


Buddy since 18/11/12 LiveHelp Operator since 22/12/12 Add me on Facebook Jay Louise Shorrock!
A whisper in the dark; is better than silence in the light. -Courtesy of your's truly.
My blog is open to all, those whom are easily triggered avoid, it's a story about a girl and her life and how far she has come over the years. If you read it, I hope it inspires you to keep fighting and to NEVER give up!

When you can no longer think of a reason to continue, you must think of a reason to start over.
   
  (#3 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 6th 2009

Re: Venlafaxine 150mg + Antipsychotic?? - September 6th 2012, 01:05 AM

Hello Kyle, have you ever actually told your psychiatrist how you feel about taking your current medication? She may not realize that you were hoping to try a different medication or come off of it because it's not doing anything. You should be open with her about how her decisions make you feel or you'll just be pushed around and told to do whatever the psychiatrist think will help you the most.
Remember, that you're the only person who truly knows how you feel and you have the best idea about what could help you. Your psychiatrist is just there because she knows a lot about medication, but it's your job to help her decide which one would help you best and let her know when you think one has run its course and it's time to try something new.

And yes, antidepressants can make you feel more suicidal as long as your on them if you have that side effect. It's not one of the ones that goes away the longer you take it, it's one of the ones that sort of screams "It's time to try a different medication!" if it doesn't go away in a month or so.


Member since 2005
  Send a message via MSN to Music  
  (#4 (permalink)) Old
Keeelo Offline
Member
Welcome me, I'm new!
*
 
Keeelo's Avatar
 
Name: Kyle
Age: 31
Gender: Male
Location: Lancashire, UK

Posts: 2
Join Date: September 5th 2012

Re: Venlafaxine 150mg + Antipsychotic?? - September 6th 2012, 01:38 AM

I have stressed to my psychiatrist I want to come off meds completely but she just says "you will be able to when you start to feel better".

Think I will give it a go for a cupple of weeks like you said Hope.

Cheers guys,

Last edited by Keeelo; September 6th 2012 at 01:44 AM.
   
Closed Thread

Bookmarks

Tags
150mg, antipsychotic, effects, medication, side, venlafaxine

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.